Posted by: Karen | 2009-04-20

Mirena: 3 week long period

I had the Mirena inserted on 16 March 2009. At first I experienced a little bit of cramping similar to the feeling I had when I miscarriaged at 4 weeks in 2008. But it passed and all was fine. Then around 30 March I began bleeding and haven' t stopped since. Some days are slightly heavier than others, but I only use one tampon a day which is similar to my normal period. At night I only use a pantyliner and it' s fine.

I' ve read that it could be because the hormone level given off by the Mirena isn' t ' strong'  enough to sort my body out. I was on Diane and Minerva for about 15 years. I went off the pill in May 2008 in order to fall pregnant, but things changed and I have to postpone it for another 2 years. I went back on Minerva, but became so depressed that my husband begged me to get help. Since I' ve been on the Mirena I' ve been myself so I think it was the Minerva that caused it. I' m 31 and don' t have any children.

What can I do to stop the continuous bleeding?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Unfortunately this is a side effect of the Mirena and may go on for up to 9 months.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Sybs | 2009-04-20

Hi Karen

I have the mirena for 1 year now and developed a cyst but it is fine now after taking medication. Pain on the right side of womb, lame feeling in right leg from time to time, gained weight and sometimes a unpleasant discharge. Other than the above-mentioned problems, it is nice to have.

The bleeding will stop in about a month to three months.

Good Luck.

Reply to Sybs

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.